Hail, Jersey
- When
- February 16, 2:15 PM CST
- Where
- Jersey County, Nutwood
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.083, -90.550
Local law enforcement reported 1 inch hail in Jerseyville and nickel size hail in Nutwood. Thunderstorm wind gusts downed several power poles at the intersection of Highways 16 and 100 just west of Fieldon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Local law enforcement reported 1 inch hail in Jerseyville and nickel size hail in Nutwood. Thunderstorm wind gusts downed several power poles at the intersection of Highways 16 and 100 just west of Fieldon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 16, 6:05 AM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CST THU FEB 16 2006 .DISCUSSION... QUASI STATIONARY FRONT CURRENTLY EXTDS FM SWRN MO NE THRU COU TO JUST N OF STL. MOST OF THE SHRA AND TSRA ARE NE OF STL ATTM NR NOSE OF 40-50 KT SWLY LLJ. BOTH NAM AND GFS DVLP A SFC WV ALNG FNT JUST N OF STL BY 18Z THU WITH THE ERN PTN OF THE FNT LFTG NWD THIS MRNG. APRS THAT MOST OF THE PCPN WILL BE N OF THE FNT THIS MRNG WITH INCRSG WAA ABV FNT AS NEW LLJ CORE DVLPS OVR SWRN MO AHD OF 850 MB LOW AND TRANSLATES NEWD INTO E CNTRL MO BY 18Z THU. SHOULD SEE CONVECTION DVLPG ALNG TRAILING CDFNT THIS AFTN AS IT SURGES SEWD THRU THE CWA AS A STG SHRTWV MOVS NEWD INTO NWRN MO BY 00Z FRI. POTENTIAL FOR A FEW SVR STORMS MAINLY OVR THE SERN PTN OF THE CWA THIS AFTN INTO THE EARLY EVNG ALNG STG CDFNT WITH THE NAM MDL SHOWING SFC LI VALUES DOWN TO AS LOW AS -2 AHD OF THE CDFNT WITH STG SHEAR AND VRY FAST MOVG STORMS. MAY NEED TO MENTION FZRA IN THE EXTRM NWRN PTN OF THE CWA THIS MRNG AS THE SFC TEMPERATURE HAS DROPPED TO 28-30 DGRS F IN THIS REGION. MAY NEED TO CONSIDER A WINTER WX ADVSRY FOR THE 3-4 NWRN MOST COUNTIES OF THE CWA TDA. PCPN IN THE NWRN PTN OF THE CWA SHOULD CHANGE OVR TO SNOW THIS AFTN WITH A BRIEF PERIOD OF SLEET POSSIBLE. SHOULD SEE A RAPID DROP IN TEMPERATURES THIS AFTN INTO THE EVNG WITH FROPA WITH STG NWLY WNDS JUST BHND FNT. NAM MDL SHOWS VRY STG 850 MB CAA FM 00Z TO 06Z FRI BHND THE 850 MB TROF WITH PRONOUNCED DRYING OF THE 850 MB DWPTS. PCPN SHOULD END BY MIDNIGHT OVR THE ENTR CWA AS STG ARCTIC HI BUILDS SEWD INTO THE CWA. MAY BE A BRIEF PERIOD OF SNOW BHND THE CDFNT LT THIS AFTN AND THIS EVNG BFR THE PCPN SHUTS OFF BUT DO NOT SEE MUCH POTENTIAL FOR ACCUMULATION...POSSIBLY A DUSTING. MUCH COLDER TEMPERATURES FOR THU NGT THRU THE WEEKEND WITH THE GFS MDL SHOWING SOME QPF OVR THE SRN PTN OF THE CWA FRI NGT WITH ISENTROPIC LFT...850-700 MB WAA OVR ARCTIC AIRMASS. WILL CONT AT LEAST LOW POPS OVR THE SRN PTN OF THE CWA FOR FRI NGT. GKS && .AVIATION... FOR THE 12Z TAFS... TRICKY AVIATION FORECAST THIS MORNING WITH LOTS OF THINGS TO CONSIDER. FIRST AND FOREMOST IS THE QUASI-STATIONARY FRONT BISECTING THE AREA FROM NEAR KVIH TO KTAZ. CONDITIONS NORTH OF THE FRONT ARE SQUARELY LIFR-IFR RANGE...WITH CONDITIONS RANGING FROM LIFR AT KSUS DUE TO FOG TO VFR AT KSTL. SURFACE WAVE ON THE FRONT NEAR KJLN SHOULD MIGRATE NORTHEAST. INCREASING PRESSURE GRADIENT SHOULD ALLOW FOR STRENGTHENING SOUTHERLY WINDS ACROSS SOUTHERN PORTIONS OF THE AREA TODAY WHICH SHOULD CAUSE THE FRONT TO PIVOT NORTHWARD. AREAS WHICH REMAIN NORTH OF THE FRONT (MAINLY ALONG AND NORTH OF A KCOU TO KPPQ LINE) SHOULD STAY PRETTY LOW TODAY...MAYBE JUST EDGING OUT OF IFR CONDITIONS FOR BRIEF PERIODS. TEMPERATURES ARE HOVERING AT OR JUST BELOW THE FREEZING MARK...SO THERE IS A THREAT FOR SOME FROZEN/FREEZING PRECIP NORTH OF THE FRONT THIS MORNIGN. AREAS SOUTH OF THE FRONT SHOULD REMAIN/COME UP TO HIGH MVFR/LOW VFR AHEAD OF THE FRONT. EXPECT A SQUALL LINE TO FORM THIS AFTERNOON ON OR JUST AHEAD OF THE FRONT. MAIN THREAT FROM THE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE WIND GUSTS IN EXCESS OF 50KTS...BUT THAT THREAT WILL PRIMARILY BE EAST OF THE MISSISSIPPI RIVER. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CST THU FEB 16 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-171900- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING HOURS. ILZ097-MOZ035-036-041-042-047-048-050-171900- AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY DROP BEHIND THE COLD FRONT. .DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-171900- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS POSSIBLE OVER SOME AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER SERVICE. RP
The St Louis radar (KLSX), 44 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492616, 5492617, 5492618.